Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 28, 2021, 6:32 PM CDT for Trego County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 28, 2021, 7:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Dodge City, KS
County Trego County, KS
The radar
The Dodge City radar (KDDC), 112 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624 WWUS83 KDDC 282332 SPSDDC Special Weather Statement National Weather Service Dodge City KS 632 PM CDT Mon Jun 28 2021 KSZ030-045-290000- Trego KS-Ness KS- 632 PM CDT Mon Jun 28 2021 At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Trego Center, moving northeast at 10 mph. This storm is producing frequent cloud to ground lightning, and locally heavy rainfall that will cause localized flooding. Locations impacted include... Cedar Bluff and Trego Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3866 9993 3881 10007 3894 9981 3878 9965 TIME...MOT...LOC 2330Z 234DEG 9KT 3879 9993 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 5:44 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 28, 5:44 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 544 PM CDT Mon Jun 28 2021 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Tuesday) Issued at 1221 PM CDT Mon Jun 28 2021 A stormy weather pattern will start off the week as a stationary front draped from near Liberal to Dodge City to Hays will be the focus of some afternoon and evening storm development. Modest instability of ~1000 J/kg of CAPE and weak flow aloft will mean any storms that develop will be mainly pulse type storms with very slow movement. Severe weather is not expected with these storms however there could be some localized heavy rainfall. The overall weather pattern features a strong high off the Atlantic coast and in the Pacific northwest with the very slow moving trough in the middle of the country. This weather pattern will lead to cool temperatures both in the short and long term forecast. Throughout tonight any storms that develop in and in the vicinity of the front should gradually subside towards sunrise with the exception of possibly some lingering storms in the southeast. Overnight lows fall into the 60s. Tuesday will bring a similar weather pattern with not much flow aloft and the stationary front residing around the southeast zones. The better chances of rain look to be primarily east of a Liberal to Hays line in the vicinity of the front and best forcing. Once again with not much in the way of winds aloft the storms will be the pulse variety with severe weather not expected. Highs will be in the upper 70s to low 80s. .LONG TERM...(Tuesday night through Monday) Issued at 139 PM CDT Mon Jun 28 2021 Persistent forecast will be the trend in the long term as the two high pressure centers off the Atlantic and Pacific coast will stay in place and the trough in the center portions of the country will be slow to move. As a result there will be chances of storms basically every day for the rest of the workweek and high temperatures will generally be in the lower 80s. There could be a bit of a pattern shift towards the 4th of July weekend as cooler and drier air wrapping on the backside of a low in the northeast could be enough to drag the stationary front further south and take the storm chances with it. The record setting heat in the Pacific northwest will slowly move into the northern plains and at this point it looks like the hottest of the air should stay to our north. Weekend temperatures should reach into the mid to upper 80s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 535 PM CDT Mon Jun 28 2021 VFR conditions throughout the period for all TAF sites. Currently, thunderstorms west of HYS but does not look to affect station and will carry VCTS through 03Z. Any spotty storms look to stay north of the other TAF sites with only mid level ceilings throughout the period. Under the influence of surface high pressure over eastern Colorado, the gradient is weak and thus, winds will be light and mostly out of the southeast through the entirety of the period. More very isolated thunderstorms for the end of the period during the late afternoon and evening hours once again, but looks like the more favorable areas will be east of HYS and DDC. No other weather elements are expected at this time. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 80 64 83 / 40 30 30 30 GCK 61 79 61 81 / 30 30 20 30 EHA 60 77 60 81 / 20 40 20 30 LBL 61 79 62 82 / 30 40 30 30 HYS 63 82 63 82 / 40 20 20 30 P28 68 81 67 85 / 40 50 50 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Lowe
Hazardous weather outlook, Jun 28, 4:27 AM CDT, 14 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 427 AM CDT Mon Jun 28 2021 KSZ030-031-043>046-061>066-074>081-084>090-291000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 427 AM CDT Mon Jun 28 2021 /327 AM MDT Mon Jun 28 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jun 28, 6:32 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 632 PM CDT Mon Jun 28 2021 KSZ030-045-290000- Trego KS-Ness KS- 632 PM CDT Mon Jun 28 2021 At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Trego Center, moving northeast at 10 mph. This storm is producing frequent cloud to ground lightning, and locally heavy rainfall that will cause localized flooding. Locations impacted include... Cedar Bluff and Trego Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3866 9993 3881 10007 3894 9981 3878 9965 TIME...MOT...LOC 2330Z 234DEG 9KT 3879 9993 TURNER
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.